Alert archive / Wisconsin / Special Weather Statements in 2016
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jun 23, 2016, 12:21 AM CDT for Wood County, Wisconsin. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2016, 12:21 AM CDT (05:21 UTC)
- Expired
- Jun 23, 2016, 1:15 AM CDT
- In force
- 54 min
- Issued by
- NWS Green Bay, WI
County Wood County, WI
The radar
The La Crosse radar (KARX), 125 km from the middle of the area, began a volume at 05:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 5.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1685 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
223 WWUS83 KGRB 230521 SPSGRB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1221 AM CDT THU JUN 23 2016 WIZ030-035-230615- WOOD WI-MARATHON WI- 1221 AM CDT THU JUN 23 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARATHON AND NORTHERN WOOD COUNTIES UNTIL 115 AM CDT... AT 1220 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LOYAL...OR 9 MILES NORTHEAST OF NEILLSVILLE...MOVING EAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... SPENCER AROUND 1235 AM CDT. MARSHFIELD AROUND 1245 AM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BAKERVILLE...POWERS BLUFF COUNTY PARK...LINDSEY...BETHEL...HEWITT...AUBURNDALE...NORTH WOOD COUNTY PARK...SHERRY...BLENKER AND ARPIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4478 9031 4477 8985 4444 8987 4446 9031 TIME...MOT...LOC 0520Z 273DEG 32KT 4469 9050 $$ ECKBERG
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 22, 10:34 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 22, 10:34 PM CDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1034 PM CDT WED JUN 22 2016 Updated aviation portion for 06Z TAF issuance .SHORT TERM...Tonight and Thursday Issued at 239 PM CDT Wed Jun 22 2016 The latest rap analysis and satellite/radar imagery show an area of low pressure moving east over western Iowa, and a secondary low positioned over eastern North Dakota, associated with a rather compact shortwave trough. Ahead of these features, mid-level warm/moist advection is pushing northward across the southern half of Wisconsin. This warm/moist advection zone has been quiet so far today, mostly due to a lack of instability. However, showers and storms continue to fire along a surface warm front over northern Illinois, and also ahead of the compact shortwave over eastern North Dakota and northwest MN. As the shortwave tracks east-southeast and interacts with the warm advection zone, precip trends are the main forecast concern. Tonight...The surface low will continue to move east across northern Illinois, while the shortwave tracks across northern WI. Any impacts from severe weather will be confined closer to the track of the triple point associated with the surface low. Impacts tonight across our region will mainly come via the shortwave arriving this evening. The mesomodels have significant differences in terms of precip chances, but put more weight into the hrrr, nam, rap for the details. Confidence is low regardless. As the shortwave moves towards Wisconsin, ascent is expected to increase over the warm advection zone, which supports showers and storms developing over central and northern MN later this afternoon. This precipitation will have potential to survive into central and north-central WI late in the evening and overnight. Chances are lower over eastern WI due to more stable/drier air and northeast winds. As the shortwave passes, strengthening northeast winds will push the precip threat south of the region by 12z. Some clearing could arrive over far northern WI by this time. Low temps mainly ranging through the 50s. Thursday...North winds will continue to push dry air into the region through the morning, when clearing should gradually occur. Then should see plenty of sunshine for the afternoon. Highs in the middle 70s. .LONG TERM...Thursday Night Through Wednesday Issued at 239 PM CDT Wed Jun 22 2016 The main fcst concern will be pcpn trends over the weekend. High pressure will bring mostly clear skies and light winds Thursday night and Friday, along with near normal temperatures. There may be some patchy fog late Thursday night, but have only added it to the climatologically-favored areas in north central WI for now. Developing return flow will bring elevated instability back into the region Friday night into Saturday morning, but may also be accompanied by enough mid-level warming to cap off tstm activity. Will have chance pops for elevated tstms over north central WI late Friday night, and chance pops tapering down to slight chance toward the Fox Valley and Lakeshore areas on Saturday. Cannot rule out some strong surface-based convection over our western counties late Saturday afternoon, where a 30-35 kt LLJ and CAPE around 1500-2000 J/KG will reside. A 35-45 kt LLJ is expected to develop ahead of the advancing cold front Saturday night, resulting in a surge of significant moisture, with PWATs increasing to around 2 inches. H8 LI's will be -3 to -5 C, so strong convection is possible. Locally heavy rainfall is expected, but the severe weather threat is still uncertain due to the unfavorable timing of the cold frontal passage. Models have come into better agreement with the handling of the cold front on Sunday, as both the ECMWF and GFS shift it east of the region Sunday morning. So, aside from a chance of early morning convection, the trend should be for drier conditions and decreasing clouds in the afternoon. Northwest flow will bring cooler and less humid conditions for the first half of the next work week. Although there may be a few showers over northern WI on Monday, most of the region should have dry weather under the influence of Canadian high pressure. && .AVIATION...for 06Z TAF Issuance Issued at 1034 PM CDT Wed Jun 22 2016 low pressure will move across southwest Wisconsin tonight and bring scattered showers and thunderstorms, mainly to central Wisconsin. VFR conditions are expected outside of the shower and thunderstorm activity. Thursday should have good flying weather with light surface winds and vfr ceilings. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....MPC LONG TERM......Kieckbusch AVIATION.......RDM
Hazardous weather outlook, Jun 22, 2:46 PM CDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 246 PM CDT WED JUN 22 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-232000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 246 PM CDT WED JUN 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT, BUT SEVERE WEATHER IS NOT EXPECTED. THE STRONGEST STORMS COULD PRODUCE SMALL HAIL, GUSTY WINDS, AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE ACROSS NORTH CENTRAL WISCONSIN LATE FRIDAY NIGHT, AND OVER THE ENTIRE REGION SATURDAY INTO SATURDAY NIGHT. THE GREATEST CHANCE OF STORMS WILL OCCUR SATURDAY NIGHT. THE BEST POTENTIAL FOR SEVERE THUNDERSTORMS SHOULD BE OVER NORTH CENTRAL AND CENTRAL WISCONSIN LATE SATURDAY AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL IS LIKELY SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-232000- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 246 PM CDT WED JUN 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. A FEW STORMS SOUTH OF TWO RIVERS MAY CONTAIN GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE FROM SATURDAY THROUGH SUNDAY MORNING. ANY THUNDERSTORM ACTIVITY MAY POSE A HAZARD FOR MARINERS. WINDS AND WAVES MAY APPROACH SMALL CRAFT ADVISORY LEVELS SATURDAY INTO SUNDAY, AHEAD OF AN APPROACHING COLD FRONT. MPC/KIECKBUSCH
In the hours before
Special weather statement, Jun 23, 12:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1221 AM CDT THU JUN 23 2016 WIZ030-035-230615- WOOD WI-MARATHON WI- 1221 AM CDT THU JUN 23 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARATHON AND NORTHERN WOOD COUNTIES UNTIL 115 AM CDT... AT 1220 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LOYAL...OR 9 MILES NORTHEAST OF NEILLSVILLE...MOVING EAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... SPENCER AROUND 1235 AM CDT. MARSHFIELD AROUND 1245 AM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BAKERVILLE...POWERS BLUFF COUNTY PARK...LINDSEY...BETHEL...HEWITT...AUBURNDALE...NORTH WOOD COUNTY PARK...SHERRY...BLENKER AND ARPIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4478 9031 4477 8985 4444 8987 4446 9031 TIME...MOT...LOC 0520Z 273DEG 32KT 4469 9050 ECKBERG
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 1:30 AM CDT | Special Weather Statement | GRB | Lincoln, Marathon, Portage, Wood | 60 min |
| Jun 23, 2:39 AM CDT | Special Weather Statement | GRB | Waushara | 51 min |
| Jun 23, 3:32 AM CDT | Special Weather Statement | GRB | Calumet, Winnebago | 58 min |
Nearby
Special Weather Statements in Wisconsin, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.